Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 149, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 28, 2001, 6:17 PM EDT for Monongalia County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2001, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 28, 2001, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS51 KPBZ 282217 SVRPBZ WVC061-282245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 617 PM EDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONONGALIA COUNTY IN WEST VIRGINIA * UNTIL 645 PM EDT * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL MONONGALIA COUNTY...MOVING SOUTHEAST AT 25 MPH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:22 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 28, 3:22 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT TUE AUG 28 2001 COLD FRONT BISECTS CWA FROM NE TO SW. WE HAVE SEVERAL WARNINGS OUT FOR COUNTIES JUST AHEAD OF THE FRONT. FRONT IS SLOWING SINKING SOUTHWARD AND WILL RANGE POPS FROM CATEGORICAL OVER THE SOUTHERN HALF OF CWA AHEAD OF THE FRONT WITH CHC POPS EARLY NORTH OF FRONT. ALL AREAS CLEAR OF PCPN BY MID TO LATE EVENING. CLEARING SKIES AND FOG DEVELOPING LATE. HIGH BUILDS IN FOR WED AND THU. NEXT CHC PCPN IS ON FRI AHEAD OF NEXT FRONT. MESOETA INDICATES THAT THIS NEXT SYSTEM TAPS GULF MOISTURE AND TRACKS IT INTO THE SOUTHERN SECTION OF OUR CWA FRIDAY AND FRIDAY NIGHT. PIT 57 78 56 83 / 30 10 10 10 HLG 57 78 56 81 / 100 10 10 10 MGW 59 78 57 81 / 100 10 10 10 ZZV 57 78 56 81 / 100 10 10 10 PHD 55 77 55 80 / 30 10 10 10 FKL 53 75 52 78 / 30 10 10 10 DUJ 55 74 53 78 / 40 10 10 10 LBE 57 78 56 81 / 100 10 10 10 BTP 53 75 52 78 / 30 10 10 10 IDI 55 74 53 78 / 100 10 10 10 ODM 54 75 54 80 / 100 10 10 10 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Local storm report, Aug 28, 2:24 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
224 PM EDT TUE AUG 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MIDLAND PA 60 MPH TSTM WIND GUST
08/28/01 BEAVER TREES AND POWER LINES
DOWNREPORTED BY SKYWARN
SPOTTERS
0200 PM OHIOVILLE PA 60 MPH TSTM WIND GUST
08/28/01 BEAVER TREES AND POWER LINES
DOWNREPORTED BY LAW
ENFORCEMENT
0200 PM INDUSTRY PA 60 MPH TSTM WIND GUST
08/28/01 BEAVER TREES AND POWER LINES
DOWNREPORTED BY LAW
ENFORCEMENT
0208 PM PITTSBURGH PA 60 MPH TSTM WIND GUST
08/28/01 ALLEGHENY REPORTED BY OBSERVER AT
PITTSBURGH AIRPORT
0210 PM WEXFORD PA 60 MPH TSTM WIND GUST
08/28/01 ALLEGHENYLocal storm report, Aug 28, 2:58 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
258 PM EDT TUE AUG 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM PLUMVILLE PA 60 MPH TSTM WIND GUST
08/28/01 INDIANA TREE DOWN REPORTED BY LAW
ENFORCEMENTLocal storm report, Aug 28, 3:34 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
334 PM EDT TUE AUG 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM MCCANDLESS PA 60 MPH TSTM WIND GUST
08/28/01 ALLEGHENY TREES DOWN REPORTED BY
SKYWARN SPOTTERSLocal storm report, Aug 28, 5:34 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
534 PM EDT TUE AUG 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PLEASANT UNITY PA TSTM WIND GUST
08/28/01 WESTMORELAND TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0400 PM CLAIRTON PA WIND DAMAGE
08/28/01 ALLEGHENY TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0410 PM CHARLEROI PA WIND DAMAGE
08/28/01 WASHINGTON TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0505 PM SMITHFIELD PA WIND DAMAGE
08/28/01 FAYETTE TREES DOWN REPORTED BY
EMERGENCY MANAGEMENTLocal storm report, Aug 28, 5:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
552 PM EDT TUE AUG 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM MORGANTOWN WV WIND DAMAGE
08/28/01 MONONGALIA TREES AND POWER LINES DOWN
REPORTED BY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 40 min |
| Aug 28, 6:48 PM EDT | Flash Flood Warning | PBZ | Marion | 117 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.